MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347070450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in a mildly tortuous and severely calcified vessel.A 7.0mm x 40mm x 50cm athletis balloon catheter was advanced for dilation.During first inflation at 30 atmospheres, the balloon ruptured.The device was removed using normal method without issue.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
The device was returned for analysis and underwent visual inspection.Findings revealed that the balloon was not folded, which suggests exposure to positive pressure prior to return.According to athletis specifications, the rated burst pressure of this device is 34 atmospheres.The returned device was connected to an encore inflation system, and positive pressure was applied during testing.Liquid leakage was observed emanating from a pinhole defect located approximately 4 mm distal to the distal marker band.A combined visual and tactile examination of the device shaft revealed no evidence of kinking or structural damage.Similarly, a visual and tactile assessment of the distal tip showed no signs of damage or deformation.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in a mildly tortuous and severely calcified vessel.A 7.0mm x 40mm x 50cm athletis balloon catheter was advanced for dilation.During first inflation at 30 atmospheres, the balloon ruptured.The device was removed using normal method without issue and the procedure was completed with this device.There were no patient complications as a result of this event.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21900659
Report Number2124215-2025-25134
Device Sequence Number17198929
Product Code LIT
UDI-Device Identifier08714729973904
UDI-Public(01)08714729973904(17)280120(10)35667417
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347070450
Device Catalogue NumberH74939347070450
Device Lot Number0035667417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: RADIFOCUS; GUIDEWIRE: RADIFOCUS; INTRODUCER SHEATH: 6F SHEATH; INTRODUCER SHEATH: 6F SHEATH
Patient SexUnknown